Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    9
  • comments
    7
  • views
    4871

14 Days On Isotrex Gel= Hell


Pee

3335 views

Today marks my 14th day on Minocin and Isotrex Gel. I take my one 100mg tab of Minocin when I wake up in the morning and I apply my Isotrex in the evening after I've cleansed my face with Cetaphil and moisturised with Elave. These are the only two products I use. I've experimented with too many serums, scrubs, powders and creams to add anything else to my routine. I cleanse and I mosturise and that's it. I actually feel lucky that I've found two products that don't upset my face or irritate me in any way! My face is a volatile, angry, red thing

My first two weeks on Minocin and Isotrex were marked by ups and downs- I have noticed any sort of linear improvement. Some mornings and I wake up and my big nodules (two on my cheek, two on my chin) seem to have deflated and dried up, the next I'll have three new shiny, tight red boils sprouting on my chin. It's infuriating. I've only completed two weeks of treatment so I'm persevering but I'm finding it difficult without any form of improvement to keep my spirits up.

Another issue I'm experiencing is the drying effect of the Isotrex. I can apply it to a whitehead and it will dry up seemingly overnight, but if the dry dead skin flakes are pulled off while cleansing, it actually exposes a red, throbbing, active spot, so I feel like I'm accidentally hindering my own progress!

This morning I have three new large whiteheads on my chin, which has become a mess of nodules, blackheads and whiteheads. They all seem to have joined up too so I don't really know what's what anymore. Either way they seem to be having a good time.

Something I really loved about Duac was that it faded red marks, and any redness or irritability in general but if anything Isotrex seems to be enhancing my redness, which is probably making things look worse than they actually are. I try very hard to never pick or poke my skin though so I'm not entirely sure.

In the two weeks that I've been taking Isotrex and Minocin my skin has definitely gotten much worse. It's currently the worst it's ever been.

Before I started applying Isotrex and taking Minocin:

before_zpsbe406268.jpg

Two Weeks on Isotrex and Minocin:

acne1_zps29e907cc.jpg

acne2_zps8c0a94e6.jpg

This is the first time I've ever shared pictures of my skin with anyone (presuming someone reads this?) even though I take countless photos of my face obsessively every day, trying to analyse whether it's improved at all. It's so funny because I'm uploading them to Photobucket and they keep on asking if I want to make a holiday card out of them- a sure fire way to gross out friends and family alike!

I usually don't wear make up in my office when my skin is especially bad but it is so incredibly red and lumpy today I put some concealer on. I keep on catching glimpses of my reflection in my phone screen and the sunlight is showing every tiny lump and bump on my cheeks and chin and it doesn't feel great but Mondays never do. Plus I opened my dressing gown this morning and a stream of Jacob's cream cracker crumbs came tumbling out so I should probably start reevaluating my life on multiple levels.

I'll update with more pictures tomorrow.

Pee x

2 Comments


Recommended Comments

Unfortunately with retinoids, it makes skin a hell of a lot worse before it gets better. I just started my retinoid journey (again) and I think I am purging too (not fun). I think having an antimicrobial can help keep things from getting out of control. That could be BP or a topical antibiotic. Keep at it for 3 months at least and keep positive as its a rough journey.

Link to comment

Hi LeeLowe

Thanks for taking the time to comment! I guess the only retinoid I've taken before this was Differin (in gel and cream form) and I didn't experience any purging while using it. Having said that, I didn't notice it having any effect whatsoever!

Duac used to be my saviour (no purging, v quick results) but I think I must have built up a resistance to the clindamycin or something because I find it doesn't really help at all anymore. It's definitely not enough to fight my acne on its own anymore, anyway.

I'm sorry to hear you're battling a break out too. Last night I took off my make up and looked in the mirror and forced myself not to hate what I saw, which was a big deal for me. Half the struggle is psychological for sure. Sending you lots of positive thoughts!

Pee x

Unfortunately with retinoids, it makes skin a hell of a lot worse before it gets better. I just started my retinoid journey (again) and I think I am purging too (not fun). I think having an antimicrobial can help keep things from getting out of control. That could be BP or a topical antibiotic. Keep at it for 3 months at least and keep positive as its a rough journey.

Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×